Alert archive / California / Wind Advisories in 2022
Wind Advisory 41, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 12, 2022, 8:49 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 12, 2022, 5:00 PM PDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 8:49 AM PDT (15:49 UTC)
- In effect from
- Jun 12, 2022, 5:00 PM PDT
- Expired
- Jun 14, 2022, 11:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS76 KSGX 121549 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 849 AM PDT Sun Jun 12 2022 CAZ062-065-130000- /O.NEW.KSGX.WI.Y.0041.220613T0000Z-220614T0500Z/ /O.CON.KSGX.EH.W.0001.000000T0000Z-220613T0300Z/ San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 849 AM PDT Sun Jun 12 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 110. For the Wind Advisory, west winds 25 to 35 mph with gusts 45 to 55 mph expected. Peak gusts around 60 MPH. * WHERE...San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...For the Excessive Heat Warning, until 8 PM PDT this evening. For the Wind Advisory, from 5 PM this afternoon to 10 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects and create areas of blowing dust, reducing visibility at times. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Strongest winds will be below the major passes and on the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ061-130000- /O.CON.KSGX.EH.W.0001.000000T0000Z-220613T0300Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 849 AM PDT Sun Jun 12 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures of 110 to 115 expected. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...Until 8 PM this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ056-058-130000- /O.NEW.KSGX.WI.Y.0041.220613T0000Z-220614T0500Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 849 AM PDT Sun Jun 12 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 to 60 mph expected. * WHERE...Riverside County Mountains and San Diego County Mountains from the ridges to the desert foothills * WHEN...From 5 PM this afternoon to 10 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
5 follow-up statements
447 WWUS76 KSGX 130318 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 818 PM PDT Sun Jun 12 2022 CAZ062-065-131300- /O.EXP.KSGX.EH.W.0001.000000T0000Z-220613T0300Z/ /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T0500Z/ San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 818 PM PDT Sun Jun 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph. * WHERE...San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through 10 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be below the major passes and on the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-130430- /O.EXP.KSGX.EH.W.0001.000000T0000Z-220613T0300Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 818 PM PDT Sun Jun 12 2022 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Temperatures will continue to lower this evening and will be about 10 degrees lower Monday than Sunday. && $$ CAZ056-058-131300- /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T0500Z/ Riverside County Mountains-San Diego County Mountains- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 818 PM PDT Sun Jun 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 45 to 55 mph expected. * WHERE...Riverside County Mountains and San Diego County Mountains from the ridges to the desert foothills. * WHEN...Through 10 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
902 WWUS76 KSGX 130923 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 223 AM PDT Mon Jun 13 2022 CAZ056-058-062-065-132245- /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T0500Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Julian, Borrego Springs, and Desert Hot Springs 223 AM PDT Mon Jun 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Diego County Deserts, San Diego County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
128 WWUS76 KSGX 131802 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1102 AM PDT Mon Jun 13 2022 CAZ055-140530- /O.EXB.KSGX.WI.Y.0041.220614T0100Z-220614T1800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, and Running Springs 1102 AM PDT Mon Jun 13 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT TUESDAY... * WHAT...Northwest winds becoming north 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains. * WHEN...From 6 PM this evening to 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will be along and south of the crests, and along the south facing slopes near the Cajon Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-062-065-140500- /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T0500Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Julian, Borrego Springs, and Desert Hot Springs 1102 AM PDT Mon Jun 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Diego County Deserts, San Diego County Mountains, Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest gusts this afternoon and early evening below the passes and on the desert slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
217 WWUS76 KSGX 140520 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1020 PM PDT Mon Jun 13 2022 CAZ056-058-062-065-140630- /O.EXP.KSGX.WI.Y.0041.000000T0000Z-220614T0500Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Julian, Borrego Springs, and Desert Hot Springs 1020 PM PDT Mon Jun 13 2022 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below advisory levels so the advisory has been allowed to expire. $$ CAZ055-141300- /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T1800Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, and Running Springs 1020 PM PDT Mon Jun 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 11 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
351 WWUS76 KSGX 141016 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 316 AM PDT Tue Jun 14 2022 CAZ055-141800- /O.CON.KSGX.WI.Y.0041.000000T0000Z-220614T1800Z/ San Bernardino County Mountains- Including the cities of Crestline and Running Springs 316 AM PDT Tue Jun 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 mph with gusts to 40 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 2:31 AM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 2:31 AM PDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
231 AM PDT Sun Jun 12 2022
.SYNOPSIS...
High pressure aloft will weaken through Monday as a trough moves
inland across the Pacific Northwest. Gusty westerly winds
will develop over the mountains and deserts today through Monday,
then weaken as the trough moves farther east. Warming will return
midweek, but little change will occur along the coast where sea
breezes and occasional marine clouds will persist.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
-Forecast Highlights-
* Dangerous heat again across the lower deserts today
* Marine layer continues to keep the coast seasonably cool
* Temps will trend cooler on Monday with warming Tuesday-Thursday
An upper trough moving into the west coast will lead to increasing
west winds over the mountains and deserts and will act to provide
cooling to inland areas on Monday after one last day of dangerous
heat across the lower deserts today where highs again will top
110-115 degrees. Coastal areas will continue in cloudiness and
seasonably cool conditions as the marine layer is in full control
there.
West winds will increase over the mountains and deserts with gusts
at most locales in the population centers near 30 mph, but the
desert slopes and areas downwind of the mountain passes will see
gusts to about 45 mph.
Temperatures on Monday will lower by some 5-10 degrees along with
similar gusty west winds impacting the desert slopes and parts of
the deserts.
A warming trend will occur Tuesday through Thursday as the trough
lifts out and upper ridging builds in. Weak offshore flow will
occur as well, but not nearly strong enough to impact the marine
layer near the coast. So it will heat up inland while the coast
remains unchanged. Moderate heat risk is forecast for the Inland
Empire and desert regions by Thursday.
Another upper trough will move into the west coast late this week
with upper ridging over the central states. This will set up
monsoonal flow, but models favor the shower and tstorm activity
to be located over Arizona. NBM continues with a dry forecast, but
we will continue to monitor trends to see if perhaps enough
moisture could move into the area to provide for the potential of
tstorms over the mountains and deserts late this week. A slow
cooling trend is expected Friday and through next weekend as
onshore flow strengthens.
&&
.AVIATION...
120900Z...Coasts/Valleys...Low clouds with bases 500-900 feet MSL
will steadily push a bit farther inland this morning, reaching
generally about 15-20 miles inland. Patchy low clouds could reach
KONT after 10Z, though ceilings are unlikely there. Scatter out
expected for inland areas 16-18Z, with clouds likely sticking along
the immediate coast through the afternoon. Low clouds then redevelop
near and along the immediate coast between 00-03z Mon, bases
starting between 700-1000 FT MSL.
Mtns/Deserts...Mostly clear skies with unrestricted vis will prevail
through Sunday. Gusty west winds will begin to increase through the
passes, on the desert mountain slopes and into the deserts after
16Z, peaking in strength Sunday afternoon with peak gusts 40 to 50
kts expected. Moderate to strong up/downdrafts and LLWS expected
over/east of the mountains.
&&
.MARINE...
Northwest winds will gust near 20 knots over the outer waters at
times on Monday. Otherwise, no hazardous marine conditions expected
through Thursday.
&&
.FIRE WEATHER...
Near critical fire weather conditions over the deserts today and
Monday with stronger west winds and RH of 10-15% over the
deserts. Expect several hours of near critical fire weather
conditions each afternoon/evening, mainly over the high desert and
along the east facing desert slopes where west winds will be
20-30 MPH with gusts to 45 MPH.
&&
.SKYWARN...
Skywarn activation will not be needed Sunday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning until 8 PM PDT this evening for Coachella
Valley-San Diego County Deserts-San Gorgonio Pass Near
Banning.
PZ...NONE.
&&
PUBLIC...Gregoria
AVIATION/MARINE...AdamsNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.